Speed of the biased random walk on a Galton-Watson tree

Aïdékon, Elie
August 2014
Probability Theory & Related Fields;Aug2014, Vol. 159 Issue 3/4, p597
Academic Journal
We give an expression of the speed of the biased random walk on a Galton-Watson tree. In the particular case of the simple random walk, we recover the result of Lyons et al. (Erg Theory Dyn Syst 15:593-619, ). The proof uses a description of the invariant distribution of the environment seen from the particle.


Related Articles

  • Transient random walks in random environment on a Galton�Watson tree. Aid�kon, Elie // Probability Theory & Related Fields;Nov2008, Vol. 142 Issue 3/4, p525 

    We consider a transient random walk ( X n ) in random environment on a Galton�Watson tree. Under fairly general assumptions, we give a sharp and explicit criterion for the asymptotic speed to be positive. As a consequence, situations with zero speed are revealed to occur. In such cases, we...

  • Random walks in Weyl chambers and crystals. Lecouvey, Cédric; Lesigne, Emmanuel; Peigné, Marc // Proceedings of the London Mathematical Society;Feb2012, Vol. 104 Issue 2, p323 

    We use Kashiwara crystal basis theory to associate a random walk  to each irreducible representation V of a simple Lie algebra. This is achieved by endowing the crystal attached to V with a (possibly non-uniform) probability distribution compatible with its weight graduation. We then...

  • Optimal and suboptimal networks for efficient navigation measured by mean-first passage time of random walks. Zhang, Zhongzhi; Sheng, Yibin; Hu, Zhengyi; Chen, Guanrong // Chaos;Dec2012, Vol. 22 Issue 4, p043129 

    For a random walk on a network, the mean first-passage time from a node i to another node j chosen stochastically, according to the equilibrium distribution of Markov chain representing the random walk is called the Kemeny constant, which is closely related to the navigability on the network....

  • A hierarchical version of the de Finetti and Aldous-Hoover representations. Austin, Tim; Panchenko, Dmitry // Probability Theory & Related Fields;Aug2014, Vol. 159 Issue 3/4, p809 

    We consider random arrays indexed by the leaves of an infinitary rooted tree of finite depth, with the distribution invariant under the rearrangements that preserve the tree structure. We call such arrays hierarchically exchangeable and prove that they satisfy an analogue of de Finetti's...

  • HAUSDORFF AND SPECTRAL DIMENSION OF INFINITE RANDOM GRAPHS. Durhuus, Bergfinnur // Acta Physica Polonica B;Dec2009, Vol. 40 Issue 12, p3509 

    We give an elementary introduction to the construction of probability distributions on sets of infinite graphs, called random graphs, as limits of ensembles of finite graphs motivated by a brief discussion of the incipient infinite cluster in bond percolation on an infinite graph. The Hausdorff...

  • Once edge-reinforced random walk on a tree. Durrett, Rick; Kesten, Harry; Limic, Vlada // Probability Theory & Related Fields;2002, Vol. 122 Issue 4, p567 

    We consider a nearest neighbor walk on a regular tree, with transition probabilities proportional to weights or conductances of the edges. Initially all edges have weight 1, and the weight of an edge is increased to $c > 1$ when the edge is traversed for the first time. After such a change the...

  • Rates of convergence of random walk on distance regular graphs. Belsley, Eric David // Probability Theory & Related Fields;1998, Vol. 112 Issue 4, p493 

    When run on any non-bipartite q-distance regular graph from a family containing graphs of arbitrarily large diameter d, we show that d steps are necessary and sufficient to drive simple random walk to the uniform distribution in total variation distance, and that a sharp cutoff phenomenon...

  • An effective criterion for ballistic behavior of random walks in random environment. Sznitman, Alain-Sol // Probability Theory & Related Fields;2002, Vol. 122 Issue 4, p509 

    We investigate multi-dimensional random walks in random environment. Specifically, we provide an effective criterion which can be checked by inspection of the environment in a finite box, and implies a ballistic strong law of large numbers, a central limit theorem and several large deviation...

  • Veraverbeke's theorem at large: on the maximum of some processes with negative drift and heavy tail innovations. Barbe, Ph.; McCormick, W. // Extremes;Mar2011, Vol. 14 Issue 1, p63 

    Veraverbeke's (Stoch Proc Appl 5:27-37, ) theorem relates the tail of the distribution of the supremum of a random walk with negative drift to the tail of the distribution of its increments, or equivalently, the probability that a centered random walk with heavy-tail increments hits a moving...


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics